Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 227, NWS Dodge City, KS

August 10, 20114 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 10, 2011, 3:10 AM CDT for 4 counties in Kansas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2011, 3:10 AM CDT (08:10 UTC)
Expired
Aug 10, 2011, 4:00 AM CDT
In force
50 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Ellis County, KS, Ness County, KS, Rush County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 133 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 3:40 AM CDTTSTM WND GST 606 Ne Mccracken, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 6:56 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
2671 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WUUS53 KDDC 100810
SVRDDC
KSC051-135-165-195-100900-
/O.NEW.KDDC.SV.W.0227.110810T0810Z-110810T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
310 AM CDT WED AUG 10 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLIS COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN NESS COUNTY IN WEST CENTRAL KANSAS...
  NORTHWESTERN RUSH COUNTY IN CENTRAL KANSAS...
  TREGO COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 400 AM CDT

* AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES EAST OF SAINT PETER TO 8 MILES SOUTHWEST OF
  TREGO CENTER...AND MOVING SOUTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TREGO CENTER...
  RANSOM...
  OGALLAH...
  CEDAR BLUFF...
  RIGA...
  ELLIS...
  MCCRACKEN...
  YOCEMENTO...
  HAYS.

THIS WARNING REPLACES THE PREVIOUS WARNINGS FOR TREGO...ELLIS...AND
RUSH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

&&

LAT...LON 3904 9917 3846 9947 3862 10004 3914 9993
      3914 9943
TIME...MOT...LOC 0810Z 313DEG 42KT 3915 9982 3873 9990
WIND...HAIL 70MPH <.50IN

$$

UMSCHEID

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 AM CDT, 10 minutes earlier.

Area forecast discussion, Aug 10, 3:00 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
300 AM CDT WED AUG 10 2011

.SYNOPSIS...

AN ACTIVE ZONAL JET STREAM WAS RESPONSIBLE FOR SEVERE WEATHER ON THE
WESTERN PLAINS YESTERDAY AND YESTERDAY EVENING...WITH SEVERE STORMS
CONTINUING THROUGH THE LATE NIGHT HOURS.  THE STORMS WERE FOCUSED
ALONG A FAIRLY IMPRESSIVE BAROCLINIC ZONE AT 700MB.  700MB
TEMPERATURE AT 00Z WAS +5C AT RAPID CITY AND +18C AT DENVER.
NUMEROUS HAIL STORMS WERE HAD OCCURRED ALONG THIS BAROCLINIC ZONE
FROM THE SOUTHERN NEBRASKA PANHANDLE INTO NORTHWEST AND CENTRAL
KANSAS. UPPER TROPOSPHERIC FLOW WAS STRONG BY EARLY AUGUST
STANDARDS...WITH A 90 KNOT JET STREAK AT 250MB EXITING THE PLAINS
AND ENTERING THE CORN BELT OF IOWA, ILLINOIS, AND INDIANA. THE
AIRMASS WAS RATHER COOL IN THE LOW LEVELS NORTH OF THE JET WITH
WIDESPREAD LOWER TO MID TEENS CELSIUS TEMPERATURE AT 850MB...WHICH
IS SOME OF THE COOLEST AIR TO PENETRATE THE CENTRAL PLAINS THIS
SUMMER.

&&

.DISCUSSION...

DAYS 1-2...

A MESOSCALE CONVECTIVE SYSTEM (MCS) WAS DEVELOPING ALONG THE 700MB
BAROCLINIC ZONE AND AT THE NOSE OF A 35-45 KT LOW LEVEL JET ALONG
THE WESTERN KANSAS/NEBRASKA BORDER.  THIS MCS WILL MOVE SOUTHEAST IN
THE FAVORED 850-700MB BAROCLINIC ZONE THROUGH THE NIGHT AND INTO THE
EARLY MORNING HOURS.  AS OF 06Z...THE THE STORMS INVOLVED IN THE MCS
WERE BEGINNING TO TURN MORE TO THE RIGHT...OR DUE SOUTHEAST...AND
WILL ENTER THE DDC FA (TREGO AND ELLIS COUNTIES) BY 07-08Z TIME
FRAME.  THIS MCS IS EXPECTED TO IMPACT MAINLY THE EASTERN HALF OF
THE FORECAST AREA AND THIS IS WHERE WILL BE GOING WITH CATEGORICAL
POPS (GREATER THAN 75 PERCENT CHANCE) THROUGH THE EARLY MORNING
HOURS.  THE SYSTEM WILL MOVE OUT OF THE FORECAST AREA DURING THE
EARLY TO MID MORNING HOURS WITH A RAPID DECREASE IN POPS FROM
NORTHWEST TO SOUTHEAST THROUGH THE MORNING HOURS.  NO ADDITIONAL
PRECIPITATION IS EXPECTED BEHIND THIS MCS AS HIGH PRESSURE BUILDS IN
ACROSS WESTERN KANSAS.  THE NAM12 MODEL CONTINUES TO SHOW VERY COOL
TEMPERATURES THROUGH THE DAY ACROSS THE FORECAST AREA WITH 21Z
TEMPERATURES IN THE LOWER TO MID 60S ACROSS MUCH OF THE FORECAST
AREA ALONG WITH WIDESPREAD STRATUS.  WHILE THE AIRMASS IS COOL, IT
WILL NOT BE AS COOL AS THE NAM SUGGESTS...THUS WILL NOT BE GOING AS
COOL AS THE NAM12 2-METER TEMPERATURES.

THE FRONT WILL BE SOUTH OF THE DDC FA THROUGH THURSDAY...BUT WEAK
FRONTOGENESIS AROUND 700MB WILL PROMOTE THE DEVELOPMENT OF SOME WEAK
AND ISOLATED SHOWERS/THUNDERSTORMS EARLY IN THE DAY THURSDAY IN THE
RIGHT-ENTRANCE REGION OF A SMALL UPPER TROPOSPHERIC JET STREAK.
WILL LEAVE THE TEMPERATURE FORECAST UNCHANGED WILL LITTLE INDICATION
OF A SIGNIFICANT AIRMASS CHANGE AS WINDS WILL BE OUT OF THE
SOUTHEAST WEST OF THE DEPARTING HIGH.  HAVE REMOVED THE 20 POPS
GOING FOR THURSDAY NIGHT IN THE EASTERN DDC FA AS I SEE LITTLE IN
THE WAY OF FORCING TO PROMOTE DEVELOPMENT OF THUNDERSTORMS.  WIDELY
SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM OVER EASTERN COLORADO
ALONG THE LEE TROUGH WHICH WILL MOVE EAST THROUGH THE
EVENING...HOWEVER AS THE MAIN JET ENERGY WILL BE NORTH OF EASTERN
COLORADO/WESTERN KANSAS THURSDAY NIGHT...AM EXPECTING THESE STORMS
TO DIE BEFORE REACHING WESTERN KANSAS...AND AS A RESULT WILL KEEP
THE FORECAST DRY FOR THURSDAY NIGHT.

DAYS 3-7...

MEDIUM RANGE MODELS INDICATE AN UPPER LEVEL TROUGH OF LOW PRESSURE
SWINGING EAST ACROSS THE DAKOTAS FRIDAY SETTING THE STAGE FOR
THUNDERSTORM DEVELOPMENT FROM THE NORTHERN PLAINS SOUTH INTO KANSAS
FRIDAY AFTERNOON AND EVENING. AN ATTENDANT COLD FRONT WILL PUSH
SOUTH INTO WESTERN KANSAS BY FRIDAY AFTERNOON WITH AN AMPLE AMOUNT
OF LOW LEVEL MOISTURE POOLING AHEAD OF IT WITH H85 DEWPOINTS WELL
INTO THE MID TEENS(C) ACROSS SOUTH CENTRAL AND PORTIONS OF SOUTHWEST
KANSAS. ACCOMPANYING THE APPROACHING SURFACE FRONT WILL BE A STRONG
UPPER LEVEL JET DESCENDING A BUILDING RIDGE AXIS ACROSS THE
INTERMOUNTAIN WEST AND STREAMING INTO NEBRASKA AND AT LEAST PARTS OF
NORTHERN KANSAS. MEANWHILE, DEVELOPING SURFACE LOW PRESSURE ACROSS
OUR SOUTHWESTERN FRINGE WILL STRENGTHEN AS THE FRONT PUSHES
SOUTHEAST INTO THE CWA. ENHANCED LOW LEVEL FORCING COMBINED WITH
INCREASED DYNAMIC SUPPORT ALOFT AND PLENTY OF INSTABILITY WILL
SUPPORT WIDESPREAD THUNDERSTORM DEVELOPMENT FRIDAY AFTERNOON AND
EVENING ACROSS CENTRAL AND PORTIONS OF WESTERN KANSAS. THE GFS AND
ECMWF CONTINUE TO BRUSH A GENEROUS AMOUNT OF QPF ACROSS EASTERN
PORTIONS OF THE CWA DURING THIS TIME FRAME. HOWEVER, THERE IS STILL
SOME UNCERTAINTY AS IT PERTAINS TO THE TIMING AND PLACEMENT OF THE
APPROACHING COLD FRONT. WILL RETAIN 40 POPS ACROSS OUT EAST AND
SOUTHEASTERN ZONES LATE FRIDAY WITH SLIGHT POPS OUT WEST.

THE UPPER LEVEL TROUGH WILL THEN PUSH INTO THE GREAT LAKES REGION
SATURDAY AS UPPER LEVEL RIDGING CONTINUES TO BUILD AND AMPLIFY
ACROSS THE INTERMOUNTAIN WEST. THE COLD FRONT PUSHING ACROSS WESTERN
KANSAS FRIDAY IS EXPECTED TO STALL JUST SOUTH OF US EXTENDING ACROSS
WESTERN OKLAHOMA, THE TEXAS PANHANDLE AND NORTHWEST UP INTO
SOUTHEASTERN COLORADO. MEANWHILE, AN EASTERLY UPSLOPE FLOW WILL BE
SET UP AGAIN ACROSS WESTERN KANSAS. THUNDERSTORMS ARE EXPECTED TO
DEVELOP IN THE VICINITY OF THE FRONTAL BOUNDARY ACROSS EASTERN
COLORADO SATURDAY AFTERNOON THEN POTENTIALLY DRIFT EAST INTO EXTREME
WESTERN KANSAS SATURDAY EVENING. WILL RETAIN SLIGHT POPS FOR THE
LIKELY ISOLATED NATURE OF ANY STORMS THAT DRIFT THIS FAR EAST. COULD
SEE THUNDERSTORMS AGAIN SUNDAY AS LEE SIDE TROUGHING REDEVELOPS AND
STRENGTHENS IN THE VICINITY OF THE COLORADO BORDER. THIS COMBINED
WITH SURFACE HIGH PRESSURE PARKED ACROSS THE UPPER MIDWEST WILL
ENHANCE LOW LEVEL CONVERGENCE ACROSS WESTERN KANSAS ALREADY TO BE
UNDER THE INFLUENCE OF A SOUTHEASTERLY UPSLOPE FLOW REGIME. HOWEVER,
WEAK FLOW ALOFT UNDER UPPER LEVEL RIDGE AXIS DRIFTING EAST ACROSS
THE WESTERN HIGH PLAINS MAY HINDER STORM DEVELOPMENT TO SOME EXTENT.
CURRENTLY GOING SLIGHT POPS SEEMS REASONABLE THIS FAR OUT.

TEMPERATURES ARE EXPECTED TO BE FAIRLY SEASONAL FRIDAY AS A LOW
LEVEL SOUTHEASTERLY FLOW PREVAILS AHEAD OF AN APPROACHING COLD
FRONT. THE GFS, GEM, AND ECMWF SHOW H85 TEMPERATURES RANGING FROM
AROUND THE LOWER TO MID 20S(C) ACROSS EASTERN PORTIONS OF THE CWA TO
THE UPPER 20S(C) WEST ALONG THE COLORADO BORDER. AS A RESULT, HIGHS
CAN BE EXPECTED PRIMARILY IN THE 90S(F) ACROSS THE FORECAST AREA
WITH DRY ADIABATIC LAPSE RATES IN THE LOWEST LEVELS. UPPER 80S(F)
WILL STILL BE POSSIBLE ACROSS OUR NORTHERN ZONES. LOOK FOR SLIGHTLY
LOWER TEMPERATURES SATURDAY AS COOLER AIR FILTERS SOUTH INTO WESTERN
KANSAS IN WAKE OF THE COLD FRONTAL PASSAGE SOMETIME LATE FRIDAY. A
GRADUAL WARMING TREND IS THEN LIKELY THROUGH THE MIDDLE OF NEXT WEEK
AS UPPER LEVEL RIDGING BUILDING ACROSS THE INTERMOUNTAIN WEST DRIFTS
SLOWLY EAST ACROSS THE REGION DURING THIS TIME FRAME.

&&

.AVIATION...

A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE IN THE VICINITY OF
KHYS EARLY THIS MORNING LEADING TO POSSIBLE MVFR CIGS AND MVFR/IFR
VSBYS. MEANWHILE, A GENERAL LIGHT EAST TO SOUTHEASTERLY UPSLOPE
FLOW COMBINED WITH INCREASING RELATIVE HUMIDITY LEVELS WILL ALLOW
FOR THE DEVELOPMENT OF LOW LEVEL STRATUS ACROSS SOME PORTIONS OF
CENTRAL AND WESTERN KANSAS THROUGH MID MORNING. PRIMARILY MVFR
CIGS WILL BE POSSIBLE IN THE VICINITY OF ALL TAF SITES THROUGH
THIS TIME FRAME. OTHERWISE, EXPECT VFR CONDITIONS TO PREVAIL
THROUGH LATE THIS EVENING. AS FOR WINDS, SURFACE HIGH PRESSURE
ACROSS THE DAKOTAS WILL SINK FURTHER SOUTH TODAY TURNING WINDS
NORTHEASTERLY 15 TO 25KT BY MID DAY. WINDS WILL GRADUALLY SUBSIDE
THIS EVENING BECOMING FAIRLY LIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  83  63  88  66 /  50  10  10  10
GCK  82  62  88  66 /  20  10  10  10
EHA  85  63  90  66 /  20  10  20  10
LBL  86  64  89  67 /  20  10  20  10
HYS  76  61  84  66 /  80  10  10  10
P28  87  67  89  70 /  70  10  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN25/32/32
Hazardous weather outlook, Aug 9, 3:20 PM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
320 PM CDT TUE AUG 9 2011

KSZ030-031-043>046-061>066-074>081-084>090-102030-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
320 PM CDT TUE AUG 9 2011 /220 PM MDT TUE AUG 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS MAY MOVE INTO FAR WESTERN KANSAS EARLY THIS
EVENING FROM EASTERN COLORADO. A LARGER COMPLEX OF THUNDERSTORMS
WILL MOVE INTO WEST CENTRAL KANSAS NEAR WAKEENEY AND HAYS BY EARLY
THIS EVENING AND PROGRESS SOUTH INTO MUCH OF SOUTHWEST AND SOUTH
CENTRAL KANSAS OVERNIGHT. SEVERE WEATHER IS POSSIBLE WITH DAMAGING
WINDS OVER 70 MPH AND HAIL UP TO GOLFBALL AND HALF DOLLAR SIZE
MAINLY NORTHEAST OF A LINE FROM DIGHTON TO JETMORE AND PRATT. EVEN
LARGER SIZE HAIL UP TO TENNIS BALL SIZE MAY MOVE INTO THE HAYS
AREA AROUND 7 OR 8 PM IF THE THUNDERSTORMS HOLD TOGETHER AS THEY
MOVE OUT OF NEBRASKA. OTHER AREAS TO THE WEST OF DIGHTON AND
PRATT MAY ONLY SEE A FEW THUNDERSTORMS WITH STRONG OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS ANOTHER FRONT PUSHES SOUTH ON FRIDAY...THERE WILL BE AN
INCREASED CHANCE FOR STRONG TO SEVERE THUNDERSTORMS. AMPLE
MOISTURE AND INSTABILITY TO GO ALONG WITH MODERATE DEEP LAYER
SHEAR WILL SUPPORT LARGE HAIL AND DAMAGING WINDS WITH THE
STRONGEST STORMS FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED THIS EVENING AND AFTER MIDNIGHT
MAINLY EAST OF A LINE FROM DIGHTON TO JETMORE AND PRATT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

In the hours before

Local storm report, Aug 9, 11:12 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1112 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     3 ESE HAYS              38.86N 99.27W
08/09/2011  M76 MPH          ELLIS              KS   AWOS

            THIS WAS A MEASURED WIND GUST FROM THE AWOS AT THE HAYS
            AIRPORT

&&

UMSCHEID
Special weather statement, Aug 9, 11:12 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1112 PM CDT TUE AUG 9 2011

KSZ031-100500-
ELLIS-
1112 PM CDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR ELLIS COUNTY...

AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTH OF ELLIS...MOVING SOUTHEAST AT 35
MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3906 9903 3892 9903 3878 9920 3910 9956
      3914 9953 3914 9924
TIME...MOT...LOC 0412Z 308DEG 32KT 3914 9946

FINCH
Local storm report, Aug 9, 11:57 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1157 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             3 S ASHLAND             37.14N 99.78W
08/09/2011  E0.88 INCH       CLARK              KS   PUBLIC

&&

JFINCH
Local storm report, Aug 9, 11:59 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1159 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             3 S ASHLAND             37.15N 99.77W
08/09/2011  E0.88 INCH       CLARK              KS   PUBLIC

&&

JFINCH
Local storm report, Aug 10, 12:02 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1202 AM CDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             9 N EMMERAM             39.10N 99.12W
08/09/2011  E1.75 INCH       ELLIS              KS   PUBLIC

&&

JFINCH
Special weather statement, Aug 10, 2:05 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
205 AM CDT WED AUG 10 2011

KSZ030-031-100805-
ELLIS-TREGO-
205 AM CDT WED AUG 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR ELLIS AND NORTHEASTERN TREGO
COUNTIES...

AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF WAKEENEY TO NATOMA...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF WAKEENEY TO 17 MILES NORTH OF EMMERAM...MOVING SOUTHEAST
AT 60 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAINFALL IS ALSO LIKELY WITH THESE STORMS

THESE STORMS WILL AFFECT INTERSTATE 70 EAST OF OGALLAH...INCLUDING
ELLIS...YOCEMENTO...HAYS...VICTORIA...AND WALKER.

LAT...LON 3871 9904 3871 9956 3914 9984 3914 9904
TIME...MOT...LOC 0703Z 320DEG 51KT 3914 9976 3917 9901

UMSCHEID

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:29 PM CDTTornado WarningDDCEllis46 min
Aug 9, 8:01 PM CDTSevere Thunderstorm WarningDDCEllis17 min
Aug 9, 8:13 PM CDTSpecial Weather StatementDDCNess47 min
Aug 9, 8:21 PM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego39 min
Aug 9, 8:27 PM CDTSevere Thunderstorm WarningDDCClark, Meade37 min
Aug 9, 8:31 PM CDTAreal Flood AdvisoryDDCEllis12 hr
Aug 9, 8:45 PM CDTSpecial Weather StatementDDCRush45 min
Aug 9, 9:00 PM CDTSevere Thunderstorm WarningDDCNess, Rush45 min
Aug 9, 9:16 PM CDTTornado WarningDDCNess, Pawnee, Rush44 min
Aug 9, 9:24 PM CDTSevere Thunderstorm WarningDDCClark, Comanche51 min
Aug 9, 9:30 PM CDTSevere Thunderstorm WarningDDCEllis, Trego45 min
Aug 9, 9:54 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Rush, Stafford36 min
Aug 9, 10:17 PM CDTSevere Thunderstorm WarningDDCEllis43 min
Aug 9, 10:20 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt29 min
Aug 9, 10:27 PM CDTSevere Thunderstorm WarningDDCPawnee, Stafford48 min
Aug 9, 10:54 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford25 min
Aug 9, 10:58 PM CDTSevere Thunderstorm WarningDDCEllis, Rush20 min
Aug 9, 11:12 PM CDTSpecial Weather StatementDDCEllis48 min
Aug 9, 11:24 PM CDTSevere Thunderstorm WarningDDCEllis30 min
Aug 10, 2:05 AM CDTSpecial Weather StatementDDCEllis60 min
Aug 10, 2:25 AM CDTSevere Thunderstorm WarningDDCTrego47 min
Aug 10, 2:45 AM CDTSevere Thunderstorm WarningDDCEllis, Rush, Trego28 min
Aug 10, 3:40 AM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush50 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.